# SDR WWMA9800048

- Difficulty date: March 7, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N326AE
- Make and model: Saab 340B
- Aircraft serial: 340B326
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Part number: BA006281
- Condition: Defective
- Location: Cabin
- Stage of operation: TX
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APPROXIMATELY 2 MINUTES AFTER THE NR 2 ENGINE WAS STARTED AND THE NR 2 GENERATOR WAS SWITCHED ON.  CREW REPORTED A VERY STRONG ELECTRICAL SMOKE ODOR IN THE PASSENGER AND CARGO COMPARTMENTS.  MAINTENANCE FOUND THE ODOR TO BE COMING FROM OVERHEAD LIGHT AND WINDOW LIGHT  BALLASTS AT SEATS 3, 4 AND 5A,  REPLACED BOTH BALLASTS.
